Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2011, 4:18 PM CDT for Jefferson County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 6, 2011, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:10 PM CDT | HAIL 0.75 | Nederland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS54 KLCH 062118
SVRLCH
TXC245-062215-
/O.NEW.KLCH.SV.W.0089.110606T2118Z-110606T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...NOME...HAMSHIRE...CENTRAL GARDENS...BEAUMONT...
* UNTIL 515 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM CENTRAL
GARDENS TO NOME...MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT...PORT ACRES AND LA
BELLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3011 9446 3010 9442 3012 9432 3009 9409
3007 9409 3007 9406 2986 9392 2983 9394
2979 9394 2974 9387 2969 9437 2989 9438
2990 9446
TIME...MOT...LOC 2118Z 314DEG 11KT 3004 9401 3004 9438
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:47 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 3:47 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT MON JUN 6 2011 .DISCUSSION... FORECAST AREA IS SANDWICHED BETWEEN MID/UPPER LEVEL RIDGE TO THE NORTH AND TUTT LOW OVER THE GULF. IN BETWEEN A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE WITH PWAT NEAR 2 INCHES AND LAPS CAPES OVER 3K J/KG. TEMPERATURES IN THE UPPER 90S TO AROUND 100 THIS AFTERNOON...WELL ABOVE TRIGGER TEMPERATURES...AND SHOWERS AND THUNDERSTORMS ARE NOW PEPPERING THE FORECAST AREA. WITH THE HIGH INSTABILITY...WELL MIXED ATMOSPHERE...AND WEAK SHEAR...POTENTIAL FOR STRONG/SEVERE HAIL AND DOWN BURST WINDS. THIS ACTIVITY LOOKS TO BE MAINLY DIURNALLY DRIVEN TODAY...AND SHOULD CONTINUE UNTIL SHORTLY AFTER SUNSET. THEREFORE...WILL KEEP 30 POP GOING INTO THE EVENING. ON TUESDAY...MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE FORECAST AREA. ALSO...A SHORT WAVE IS NOTED TO COME AROUND THE RIDGE LATE ON TUESDAY. THESE FEATURES SHOULD HELP KICK-OFF MORE CONVECTION DURING THE AFTERNOON INTO EVENING HOURS. SO WILL HAVE ANOTHER 30 POP FOR TUESDAY INTO TUESDAY EVENING. AIR MASS WILL BEGIN TO DRY OUT BY LATER IN THE WEEK...AND THUS POPS WILL BE TRIMMED BACK TO ISOLATED AT BEST FOR WEDNESDAY AND ONWARD. RUA && .MARINE... LIGHT VARIABLE WINDS WILL BECOME LIGHT ONSHORE DURING THE WEEK AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE NORTHERN GULF. RUA && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON INTO EVENING...AND THEN AGAIN ON TUESDAY AFTERNOON INTO EVENING...AS A VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING ALONG WITH GUSTY AND ERRATIC WINDS. LOCALIZED LOCATIONS WILL RECEIVE SOME BRIEF HEAVY RAIN TO BRIEFLY WET GROUND FUELS...HOWEVER WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED TO BREAK THE DROUGHT. AWAY FROM THE STORMS...ELEVATED FIRE DANGER WILL REMAIN WITH HOT TEMPERATURES...DRY GROUND FUELS...AND ERRATIC WINDS FROM THUNDERSTORM OUTFLOW BOUNDARIES. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 95 74 92 73 / 30 30 30 20 10 KBPT 75 94 74 92 74 / 30 30 30 20 10 KAEX 71 98 71 95 72 / 30 30 30 20 10 KLFT 74 96 73 93 73 / 30 30 30 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CDT MON JUN 6 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-070945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 ARE EXPECTED AGAIN TODAY. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-070945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TUESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
In the hours before
Local storm report, Jun 6, 4:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BEAUMONT 30.09N 94.14W
06/06/2011 M61 MPH JEFFERSON TX BROADCAST MEDIA
MEASURED AT LAMAR UNIVERSITY
&&
BRAZZELLLocal storm report, Jun 6, 4:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG VIDOR 30.13N 94.00W
06/06/2011 ORANGE TX BROADCAST MEDIA
TREES AND POWER POLES DOWN OFF FM 1131.
&&
JRUALocal storm report, Jun 6, 4:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL VIDOR 30.13N 94.00W
06/06/2011 E1.00 INCH ORANGE TX BROADCAST MEDIA
&&
JRUALocal storm report, Jun 6, 4:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL EVADALE 30.36N 94.07W
06/06/2011 E0.50 INCH JASPER TX BROADCAST MEDIA
0230 PM TSTM WND DMG EVADALE 30.36N 94.07W
06/06/2011 JASPER TX BROADCAST MEDIA
SHED DAMAGED AT CENTRAL BAPTIST CHURCH.
0230 PM TSTM WND DMG KLONDIKE 30.03N 92.63W
06/06/2011 CAMERON LA LAW ENFORCEMENT
TELEPHONE POLE KNOCKED DOWN IN THE KLONDIKE AREA NEAR HWY
13. ALSO PEA SIZED HAIL REPORTED IN THE AREA AS WELL.
0249 PM HAIL LUMBERTON 30.26N 94.20W
06/06/2011 E0.25 INCH HARDIN TX AMATEUR RADIO
HAIL REPORTED BETWEEN KOUNTZE AND LUMBERTON. 1/4 TO 3/8
INCH SIZE.
0302 PM HAIL 4 N LUMBERTON 30.32N 94.20W
06/06/2011 E0.50 INCH HARDIN TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTING 3/8 TO 1/2 INCH HAIL 4
MILES NORTH OF LUMBERTON NEAR THE INTERSECTIONS OF HWY 69
AND HWY 96.
0310 PM TSTM WND GST KAPLAN 30.00N 92.28W
06/06/2011 E60.00 MPH VERMILION LA PUBLIC
0314 PM HAIL KAPLAN 30.00N 92.28W
06/06/2011 E1.25 INCH VERMILION LA PUBLIC
0314 PM HAIL KAPLAN 30.00N 92.28W
06/06/2011 E0.88 INCH VERMILION LA PUBLIC
0317 PM HAIL 4 S LAKE CHARLES 30.15N 93.20W
06/06/2011 E0.88 INCH CALCASIEU LA PUBLIC
0324 PM HAIL VINTON 30.20N 93.58W
06/06/2011 E0.75 INCH CALCASIEU LA LAW ENFORCEMENT
0325 PM HAIL EVADALE 30.36N 94.07W
06/06/2011 E1.75 INCH JASPER TX LAW ENFORCEMENT
0325 PM HAIL KIRBYVILLE 30.66N 93.90W
06/06/2011 E0.50 INCH JASPER TX LAW ENFORCEMENT
0330 PM HAIL VINTON 30.20N 93.58W
06/06/2011 E0.88 INCH CALCASIEU LA PUBLIC
0334 PM HAIL 5 NNW VIDOR 30.19N 94.03W
06/06/2011 E1.00 INCH ORANGE TX LAW ENFORCEMENT
0338 PM HAIL CARLYSS 30.18N 93.37W
06/06/2011 E0.50 INCH CALCASIEU LA LAW ENFORCEMENT
0347 PM HAIL PINE FOREST 30.18N 94.03W
06/06/2011 E1.00 INCH ORANGE TX PUBLIC
0349 PM HAIL 3 N SOUR LAKE 30.18N 94.40W
06/06/2011 E1.00 INCH HARDIN TX PUBLIC
QUARTER SIZE HAIL LASTED FOR 30 MINUTES
0349 PM TSTM WND GST 3 N SOUR LAKE 30.18N 94.40W
06/06/2011 E60.00 MPH HARDIN TX PUBLIC
0356 PM HAIL VIDOR 30.13N 94.00W
06/06/2011 E1.00 INCH ORANGE TX PUBLIC
0357 PM TSTM WND GST VIDOR 30.13N 94.00W
06/06/2011 E60.00 MPH ORANGE TX PUBLIC
0358 PM TSTM WND DMG 4 W VINTON 30.20N 93.65W
06/06/2011 CALCASIEU LA FIRE DEPT/RESCUE
TREE FELL ONTO A TRAILER
0358 PM HAIL 4 W VINTON 30.20N 93.64W
06/06/2011 E1.00 INCH CALCASIEU LA FIRE DEPT/RESCUE
0358 PM HAIL 3 W SOUR LAKE 30.14N 94.45W
06/06/2011 E1.00 INCH HARDIN TX PUBLIC
0400 PM TSTM WND GST BEAUMONT 30.09N 94.14W
06/06/2011 M61.00 MPH JEFFERSON TX BROADCAST MEDIA
MEASURED AT LAMAR UNIVERSITY
0404 PM TSTM WND DMG VIDOR 30.13N 94.00W
06/06/2011 ORANGE TX BROADCAST MEDIA
TREES AND POWER POLES DOWN OFF FM 1131.
0412 PM HAIL VIDOR 30.13N 94.00W
06/06/2011 E1.00 INCH ORANGE TX BROADCAST MEDIA
&&
JRUALocal storm report, Jun 6, 4:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL VINTON 30.20N 93.58W
06/06/2011 E0.50 INCH CALCASIEU LA EMERGENCY MNGR
&&
JRUALocal storm report, Jun 6, 4:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL BEAUMONT 30.09N 94.14W
06/06/2011 E0.50 INCH JEFFERSON TX NWS EMPLOYEE
MARBLE SIZE HAIL WHERE HIGHWAY 69 AND INTERSTATE 10 COME
TOGETHER.
&&
JRUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:37 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 23 min |
| Jun 6, 3:20 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 55 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 58 min |
| Jun 6, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 50 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.